Delaware, 2015

Strong Wind in Delaware, January 7, 2015

January 7, 2015 · NWS PHI · 2 events in 2 counties and zones

Strong northwest winds occurred along coastal Delaware from the late morning into the afternoon. Peak wind gusts averaged 45 to 50 mph and knocked down weak tree limbs and wires.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northwest winds occurred along coastal Delaware from the late morning into the afternoon. Peak wind gusts averaged 45 to 50 mph and knocked down weak tree limbs and wires. The strongest winds occurred along Delaware Bay. Peak wind gusts included 51 mph in Lewes (Sussex County) and 43 mph in Dewey Beach (Sussex County). The winds were caused by the arrival of an unseasonably cold air mass associated with a strong high pressure system building east from the central United States on the 7th. As the high moved closer, winds slowly decreased late that afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 7, 9:34 AM EST, 26 minutes earlier.

Area forecast discussion, Jan 7, 9:34 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST WED JAN 7 2015

.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL MOVE ACROSS THE GREAT LAKES TODAY AND
MOVE THROUGH OUR REGION BY THIS EVENING. ON THURSDAY, HIGH PRESSURE
WILL BUILD ACROSS THE SOUTHERN PLAINS REACHING THE SOUTHEAST COAST
BY THURSDAY NIGHT. ANOTHER COLD FRONTAL BOUNDARY WILL MOVE THROUGH
THE REGION FRIDAY AND BE FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND.
FOR EARLY NEXT WEEK, WAVES OF LOW PRESSURE WILL TRACK ACROSS THE
SOUTHERN UNITED STATES WITH HIGH PRESSURE OVER THE GREAT LAKES

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD AND BRISK DAY AHEAD TODAY AS LOW PRESSURE MOVES ACROSS NEW
ENGLAND, PUSHING A COLD FRONT ACROSS OUR AREA DURING THE DAY, AND
STRONG HIGH PRESSURE BUILDS WELL TO OUR WEST ACROSS THE CENTRAL PART
OF THE COUNTRY. IN BETWEEN THE TWO, THE PRESSURE GRADIENT WILL BE
QUITE STRONG. WINDS IN THE LOWEST 3,000-4,000 FEET ARE FORECAST TO
BE AROUND 35-40 KNOTS, AND WITH STRONG MIXING EXPECTED TO OCCUR, WE
EXPECT WINDS TO GUST IN THE UPPER 30 TO LOW 40 MPH RANGE TODAY, WITH
SOME STRONGER GUSTS IN THE MID TO UPPER 40 MPH RANGE POSSIBLE ACROSS
OUR SOUTHERN AND COASTAL ZONES. VERY COLD AIR WILL FILTER IN ACROSS
THE AREA AS THE COLD MID-UPPER TROUGH SWINGS ACROSS THE NORTHEAST
TODAY. WITH THE STRONG WINDS AND COLD TEMPERATURES, WIND CHILLS WILL
BE DROPPING LATER TODAY.

IN ADDITION TO THE STRONG WINDS AND COLD TEMPERATURES TODAY, WE ARE
ALSO CONCERNED ABOUT THE POTENTIAL FOR LAKE EFFECT SNOW
SHOWERS/SQUALLS THAT MAY MAKE IT DOWN ACROSS OUR AREA THROUGH THE
DAY. LOW-MID LEVEL LAPSE RATES WILL BE VERY STEEP, LEADING TO STRONG
LOW-MID LEVEL LIFT AND THERE IS MOISTURE AHEAD OF THE APPROACHING
COLD FRONT. THERE ARE A COUPLE OF SHORT WAVE/VORTICITY IMPULSES
FORECAST TO CROSS THE AREA, AND AS THEY DO, ANY SNOW SHOWERS THAT DO
DEVELOP TO OUR WEST COULD MAINTAIN THEMSELVES AND CROSS OUR AREA.
THE MOST LIKELY AREAS ARE NORTHEASTERN PENNSYLVANIA AND NORTHERN NEW
JERSEY WHICH IS WHERE OUR POPS WILL BE HIGHEST, BUT THE
SHOWERS/FLURRIES COULD MAKE IT ACROSS SOUTHEAST PENNSYLVANIA AND
CENTRAL/SOUTHERN NEW JERSEY AND NORTHERN DELMARVA AS WELL. WHERE THE
HEAVIEST SHOWERS/SQUALL DO OCCUR, A QUICK COATING TO HALF INCH IS
POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ANY SNOW SHOWERS/FLURRIES ARE EXPECTED TO END BY OR SHORTLY AFTER
SUNSET AS THE SHORT WAVE MOVES PAST OUR AREA AND LIFT WEAKENS, AND
LOW-MID LEVEL MOISTURE DRIES OUT. THEN THE COLD MOVES IN ACROSS THE
AREA. STRONG WINDS WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT
HOURS, WITH THE STRONGEST WINDS EXPECTED TO BE DURING THE EVENING
WITH GUSTS 40-45 MPH REMAINING POSSIBLE. THE COMBINATION OF STRONG
WINDS AND LOWERING TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS.
WIND CHILL VALUES WILL NEAR -10 TO -20 DEGREES OR LOWER. THIS WILL
BE THE COLDEST TEMPERATURES OF THE SEASON SO FAR, SO PREPARE FOR A
BITTER COLD NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY: OUR REGION WILL BE FIRMLY IN THE GRASPS OF AN ARCTIC
AIRMASS. HOWEVER CAA WILL GRADUALLY SLACKEN OFF AS THE DAY
PROGRESSES. 925 MB TEMPERATURES ARE MODELED CURRENTLY AROUND -15C
WHICH WOULD ONLY YIELD HIGH TEMPERATURES IN THE LOW 20'S ON
THURSDAY. DRY DAY WITH HIGH PRESSURE TO OUR SOUTH. POSSIBLE
AFTERNOON SCATTERED CUMULUS DUE TO STEEP LOW LEVEL LAPSE RATES.

THURSDAY NIGHT AND FRIDAY: A COLD FRONT WILL PASS THROUGH THE REGION
WITH A CLIPPER TYPE SYSTEM TRACKING WELL TO OUR NORTH. WINDS WILL
SHIFT TO SOUTHERLY AHEAD OF THE COLD FRONT WHICH WILL ALLOW FOR SOME
MODIFICATION OF TEMPERATURES THAT MAY EVEN STAY STEADY THURSDAY NIGHT.
THIS FRONT WILL HAVE VERY LIMITED MOISTURE TO WORK WITH AND MOVE
THROUGH RATHER QUICKLY, AFTER THE FRONTAL PASSAGE WINDS SHIFT TO
MORE WESTERLY. MOMENTUM TRANSFER SUGGESTS THE POTENTIAL FOR WESTERLY
WIND GUSTS FRIDAY AFTERNOON FROM 20 TO PERHAPS OVER 30 MPH. NORTHERN
PARTS OF THE REGION THAT ARE CLOSER TO THE LOW MAY SEE SOME FLURRIES
OR LIGHT SNOW SHOWER ACTIVITY WITH THE AID OF ELEVATION. THE CMC HAS
BEEN CONSISTENTLY SHOWING A FEW HUNDREDTHS OF QPF AND THE NEW 00Z ECMWF
IS NOW SHOWING THIS. SOME LIGHT SNOW ACCUMULATIONS UP TO HALF AN
INCH COULD BE FOUND FOR THE FAR NORTHERN PARTS OF THE AREA FROM
MOUNT POCONO TO SUSSEX NJ.

FRIDAY NIGHT THROUGH SUNDAY NIGHT: SEVERAL HIGH PRESSURE SYSTEMS
WILL EITHER PASS THROUGH OR NORTH OF THE REGION. AFTER ANOTHER SHOT
OF COLD AIR FRIDAY NIGHT INTO SATURDAY, A MODERATING TREND SHOULD
CARRY THROUGH SUNDAY NIGHT. DRY. DID NOT GO AS COLD AS THE 00Z GFS
THROUGHOUT THE WEEKEND, GOING MORE IN LINE WITH THE ECMWF.

MONDAY THROUGH TUESDAY NIGHT: MODEL DIVERGENCE REALLY TAKES CENTER
STAGE IN THIS PERIOD. FOR THIS FORECAST PACKAGE OPTED TO GO WITH THE
12Z CMC/ 12Z ECMWF AND THE 12Z ECMWF ENSEMBLE MEAN WHICH IS GOOD
AGREEMENT TO THE OPERATIONAL 12Z RUN. THE PAST SEVERAL GFS RUNS HAVE
BEEN RATHER SUPPRESSED IN THIS PERIOD AND THE NEW 00Z ECMWF WAS
WARMER AND MORE AMPED. THESE ARE TYPICAL MODEL BIASES COMING INTO
PLAY STILL BEING 5 TO 7 DAYS OUT. THE MODELS/ENSEMBLES  USED IN THIS
FORECAST SOLUTION WOULD LEAD SEVERAL WAVES OF LOW PRESSURE PASSING TO
OUR SOUTH. TEMPERATURE PROFILES IN THIS PERIOD WOULD SUGGEST THE
POTENTIAL FOR SNOW/ICE AND RAIN WITH MORE RAIN SOUTH AND SNOW NORTH.
STILL WAY TO EARLY TO GET DETAILED ON THIS WINTRY THREAT. THE TRACK(S)
OF ANY LOW PRESSURE(S) WILL HAVE A HIGH IMPACT ON TEMPERATURES.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MOSTLY VFR CONDITIONS, OUTSIDE OF SNOW SHOWERS, ARE FORECAST THROUGH
THE PERIOD. CLOUD COVER WILL INCREASE ACROSS THE TAF SITES, BUT WE
EXPECT VFR CIGS TO REMAIN AROUND 3,500-4,500 FEET.

A FEW SNOW SHOWERS/SQUALLS WILL IMPACT SOME OF THE TAF SITES,
ESPECIALLY ABE/RDG. HOWEVER, CONFIDENCE IN TIMING OF SNOW
SHOWERS/SQUALLS REDUCING CONDITIONS AT ANY PARTICULAR TAF SITE IS
NOT HIGH ENOUGH TO INCLUDE LOWER CONDITIONS IN THE TAFS AT THIS
TIME. WE WILL INCLUDE LIGHT SNOW SHOWERS/FLURRIES AS THERE HAS
ALREADY BEEN SOME LIGHT SNOW AROUND THE AREA, AND AMEND WHEN
HEAVIER SHOWERS LOOK TO IMPACT THE SITE AS NECESSARY. THE MOST
LIKELY TIME PERIOD FOR HEAVIER SHOWERS THAT CAN REDUCE CIGS/VSBYS
WOULD BE LATE THIS MORNING INTO THE EARLY/MID AFTERNOON. IF THERE
IS ANY REDUCED CIGS/VSBYS DUE TO SNOW, THEY WILL NOT LAST LONG AS
THE SHOWERS WILL MOVE QUICKLY.

ONE THING FOR SURE IS WINDS WILL BECOME VERY GUSTY TODAY INTO
TONIGHT. NORTHWEST WINDS OF 15-25 KNOTS WITH GUSTS OF 30-35 KNOTS
ARE EXPECTED THROUGH TODAY INTO TONIGHT.

OUTLOOK...
THURSDAY: VFR. WEST WIND GUSTS AROUND 20 KNOTS.

THURSDAY NIGHT AND FRIDAY: VFR, A MOSTLY CLOUDY PERIOD WITH A FEW
FLURRIES/LIGHT SNOW SHOWERS POSSIBLE FROM KPHL NORTH. SOUTHWESTERLY
WINDS THROUGH FRIDAY MORNING SHIFTING TO WESTERLY IN THE AFTERNOON
WITH GUSTS AROUND 25 KNOTS IN THE AFTERNOON.

FRIDAY NIGHT THROUGH SUNDAY: VFR, LINGERING WESTERLY WIND GUSTS
AROUND 20 KNOTS INTO SATURDAY.

&&

.MARINE...
GALE WARNING REMAINS IN EFFECT AS NORTHWEST WINDS WILL BEGIN TO
GUSTS 35-45 KNOTS ON THE WATERS LATE THIS MORNING AND CONTINUE
INTO TONIGHT. ALSO, WITH THE STRONG WINDS AND COLD TEMPERATURES,
FREEZING SPRAY WILL BECOME A PROBLEMS AS WELL, ESPECIALLY
OVERNIGHT WHEN THE COLDEST TEMPERATURES SET IN. SO THE FREEZING
SPRAY ADVISORY WILL REMAIN IN EFFECT AS WELL.

OUTLOOK...
THURSDAY: SUB SCA SEAS WITH WIND GUSTS AROUND 25 KNOTS WITH WINDS
SHIFTING FROM NORTHWEST TO SOUTHWEST BY EVENING.

THURSDAY NIGHT: SOUTHWESTERLY SCA WINDS INCREASING TO POSSIBLE
GALES IN THE EVENING, GALES MOST LIKELY OVERNIGHT. SEAS BUILDING PAST SCA
CRITERIA.

FRIDAY AND SATURDAY: CONTINUED SCA WEST/NORTHWESTERLY WIND GUSTS AND
SEAS LIKELY WITH GALES FRIDAY MORNING. SEAS AND WINDS DECREASING
BELOW SCA CRITERIA BY LATE SATURDAY.

SATURDAY NIGHT AND SUNDAY: SUB SCA SEAS AND WINDS EXPECTED ATTM.

&&

.TIDES/COASTAL FLOODING...
THE LATEST DBOFS, CBOFS, AND ETSURGE GUIDANCE CONTINUES TO INDICATE
THAT NEGATIVE TIDAL DEPARTURES WILL OCCUR TODAY INTO TONIGHT WITH
THE STRONG NORTHWEST WINDS. HOWEVER, THEY ARE NOT INDICATING THAT
LEVELS WILL REACH BLOWOUT LEVELS. SO WE WILL NOT ISSUE ANY LOW WATER
STATEMENTS.

THEY DO CONTINUE TO INDICATE THAT LEVELS COULD APPROACH BLOW OUT
LEVELS ON FRIDAY. MARINERS SHOULD KEEP ABREAST OF FORECAST WEATHER
CONDITIONS OVER THE NEXT DAY OR TWO AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD BLOWOUT TIDES DEVELOP.

&&

.CLIMATE...
RECORD LOW TEMPERATURES FOR JANUARY 8TH. MOST APPEAR OUT OF
REACH.

ALLENTOWN..............-3F IN 1942
ATLANTIC CITY...........2F IN 1981
GEORGETOWN..............10F IN 2014 AND 1970
MOUNT POCONO...........-13F IN 1950
PHILADELPHIA............2F IN 1970
READING.................2F IN 1942
TRENTON................-12F IN 1866
WILMINGTON..............0F IN 1970

LOWEST TEMPERATURES LAST JANUARY (2014)

ALLENTOWN..............-4F ON THE 4TH
ATLANTIC CITY..........-3F ON THE 30TH AND 4TH
GEORGETOWN.............-5F ON THE 30TH
MOUNT POCONO...........-9F ON THE 22ND AND 3RD
PHILADELPHIA............4F ON THE 7TH AND 22ND
READING.................0F ON THE 7TH
TRENTON................-1F ON THE 4TH
WILMINGTON..............3F ON THE 30TH, 22ND AND 7TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR PAZ060>062-101>106.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR PAZ070-071.
     WIND CHILL ADVISORY FROM 5 PM THIS AFTERNOON TO 1 PM EST
     THURSDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR NJZ001-007>010-012-015.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR NJZ013-014-016>024-026-027.
DE...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR DEZ001>004.
MD...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR MDZ008-012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR ANZ430-431-450>455.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GAINES
NEAR TERM...ROBERTSON/MIKETTA
SHORT TERM...ROBERTSON
LONG TERM...GAINES
AVIATION...GAINES/ROBERTSON/MIKETTA
MARINE...GAINES/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jan 7, 4:15 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EST WED JAN 7 2015

NJZ001-007>010-012-015-PAZ060>062-101>106-080915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
415 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

UNTREATED ROADWAYS WILL BE SLIPPERY FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>024-026-027-PAZ070-
071-080915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
415 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

UNTREATED ROADWAYS WILL BE SLIPPERY FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-080915-
COASTAL ATLANTIC-
415 AM EST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

UNTREATED ROADWAYS WILL BE SLIPPERY FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-080915-
CARBON-MONROE-
415 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WIND CHILL ADVISORY. SLICK SPOTS MAY BE FOUND ON UNTREATED ROADS
THIS MORNING.

UNTREATED ROADWAYS WILL BE SLIPPERY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-080915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
415 AM EST WED JAN 7 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 7, 4:20 AM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EST WED JAN 7 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-071400-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNETT SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
420 AM EST WED JAN 7 2015

...ICY CONDITIONS ARE EXPECTED THIS MORNING...

YESTERDAY'S LIGHT SNOW EVENT LEFT MANY ROADS, PARKING LOTS AND
WALKWAYS EITHER SNOW COVERED. WITH TEMPERATURES IN THE 10 TO 20
DEGREE RANGE EARLY THIS MORNING, ICY SPOTS HAVE LIKELY DEVELOPED.

BE PREPARED FOR SLIPPERY CONDITIONS WHEN OUT THIS MORNING,
ESPECIALLY WHILE DRIVING AND USE EXTRA CAUTION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
January 7, 10:00 AM EST to 6:00 PM EST
Where
Delaware Beaches forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
January 7, 10:00 AM EST to 5:00 PM EST
Where
Inland Sussex forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$3,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551478, 551480.